MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PRE-SHAPED MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PRE-SHAPED MESH; SURGICAL MESH
Model Number 0112700
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Adhesion(s) (1695); Sepsis (2067); Bowel Perforation (2668)
Date of Event 07/10/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.Based on a review of medical records, the patient experienced perforation, adhesions, pain and sepsis.Adhesions is a known inherent rick of surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.In regards sepsis/infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ without a lot number a review of the manufacturing records could not be conducted.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following is based on a review of medical records provided to davol by the patient's attorney: (b)(6) 1997 - the patient was diagnosed with vaginal vault prolapse, enterocele and symptomatic pelvic relaxation.The patient underwent an abdominal sacrocolpopexy with implant of a bard pre-shaped mesh.(b)(6) 1999 - (b)(6) 1999 - the patient presented to the hospital with complaints of abdominal pain and chronic constipation.The patient was admitted to the intensive care unit with a primary diagnosis of perforation of her bowel and a secondary diagnosis of sepsis with right groin embolism.(b)(6) 1999 - the patient was diagnosed with perforated sigmoid colon secondary to stercoral colitis.The patient underwent a two part procedure which included a small bowel resection and colostomy formation with explant of the bard pre-shaped mesh and removal of a right groin embolism.Per operative details and findings "the small bowel appeared to be adherent to a piece of mesh (davol) which appeared to be secondary to a prior surgery.She had lots of adhesions between the intestine and the mesh.The small bowel was removed from the mesh, and the small bowel was able to be eviscerated.There was a large hole in the anterior wall of the sigmoid colon, through which the feces appeared to be emanating.Attention was then directed into the pelvis and the piece of mesh that appeared to rise out of the retroperitoneum, was transected flush with the sacrum using scissors." the patient remained in the critical care unit for several weeks due to sepsis from the fecal contamination.(b)(6) 2000 - the patient underwent a colonoscopy with findings of diverticulosis and colon polyps.(b)(6) 2000 - the patient underwent closure of her colostomy with a bowel resection.

Brand Name
PRE-SHAPED MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7150796
Report Number1213643-2017-01118
Device Sequence Number16377081
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Device Explanted Year1999
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0112700
Device Catalogue Number0112700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age64 YR